Discussions that mention diltiazem

Endocrine Disorders board


Hi Pam, :)

you seem to be right on top of things. No wonder anxiety has played a major role in your life, considering all that has been going on.

Your blood pressure is generally good. An increase in parathyroid hormone will cause hypertension with blood pressure fluctuations. Perhaps the elevations that have been noted on occassion are normal blood pressure fluctuatios.

Most people with parathyroid problems have symptoms, which, among others, include: kidney stones, headaches, depression, high bp which goes up and down a lot, inability to concentrate, bone pain, GERD and heart palpitations - often atrial arrhythmias.
Also, and this might apply here: heart rate of up to 200 beats per minute can accompany hot flashes during menopause. Your fast heart rate could be a result of hormonal changes, as you suspect. Episodes of an increased heart rate are also triggered by strong emotions, electrolyte imbalances and strenous exercise.
Palpitations happen when the stress hormone is released. Adrenalin makes the heart beat faster and with more force. This sometimes results in heart palpitations and arrhythmias. They appear as a reaction to psychological stress and do not signal heart disease. Other causes are coffee, tea and smoking, but usually palpitations are caused by anxiety, as your doctor believes to be the case.
You mention anxiety numerous times throughout your sizable post. :) It is probably responsible for at least some of your current issues.

[QUOTE]bp can go up with age and being menopausal and hormones flucuating. Hyperparathyoid disease can affect bp. Anxiety and stress could be a factor. If I have to be on a bp med, I just want to be on the right one and correct dose. If I don't have to be on one, that would be great. I am wondering if the only way to find out is to wean off this and see what happens.

Can a small dose of medicine be beneficial? It can. Can a tiny dose of an antihypertensive have any notable benefits? I am not sure. Would you be better off on another medication? Calcium channel blockers, verapamil and diltiazem, are also used to reduce heart rate. Since you've been told to use only such a small dose of your current medication, even your doctor might be questioning your need for it. Isn't that good to know? :)

I hope things work out for you. Please keep us posted.

flowergirl